Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 174, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2018, 3:14 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 6, 2018, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 14 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:25 PM CDT | TSTM WND DMG | Broken Arrow, OK | SECTION OF FENCE BLOWN DOWN. RELAYED VIA SOCIAL MEDIA. |
| Jul 6, 3:26 PM CDT | TSTM WND DMG | 1 Se Broken Arrow, OK | ROOF DAMAGE TO HOME / LARGE TREE LIMBS DOWN NEAR 71ST AND 193RD STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WUUS54 KTSA 062014 SVRTSA OKC131-143-145-062100- /O.NEW.KTSA.SV.W.0174.180706T2014Z-180706T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 314 PM CDT FRI JUL 6 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Rogers County in northeastern Oklahoma... Northwestern Wagoner County in northeastern Oklahoma... East central Tulsa County in northeastern Oklahoma... * Until 400 PM CDT * At 314 PM CDT, a severe thunderstorm was located 4 miles southeast of Catoosa, moving west at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Tulsa... Broken Arrow... Coweta... Catoosa... Inola... This includes Interstate 44 between mile markers 229 and 241. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3623 9569 3611 9556 3599 9577 3616 9588 TIME...MOT...LOC 2014Z 072DEG 18KT 3613 9570 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
796
WWUS54 KTSA 062059 RRA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
359 PM CDT FRI JUL 6 2018
OKC131-143-145-062109-
/O.EXP.KTSA.SV.W.0174.000000T0000Z-180706T2100Z/
Rogers OK-Wagoner OK-Tulsa OK-
359 PM CDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES WILL EXPIRE AT
400 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3623 9569 3611 9556 3599 9577 3616 9588
TIME...MOT...LOC 2059Z 072DEG 18KT 3606 9596
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:33 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 6, 12:33 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Fri Jul 6 2018 .DISCUSSION... The discussion for the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered afternoon convection can't be ruled out at any TAF site and thus VCTS mention at all sites. Guidance suggested a bit higher chance at KFSM, thus a TEMPO group was maintained at that location. Convection should taper off btwn 00Z and 02Z. Based on persistence and the latest model data, some potential for IFR fog exists in the valley at KFYV toward sunrise. Outside of the fog and storms, VFR conditions will prevail. Drier air entering the region behind a cool front will give us a break from the storms on Saturday. Lacy && .PREV DISCUSSION... /Issued 1053 AM CDT Fri Jul 6 2018/ DISCUSSION... The latest short term data continues to suggest we should see scattered afternoon convection again today, initially starting in the favored terrain areas and moving/propagating westward in the easterly flow aloft. Similar to yesterday, the taller and stronger cores could produce strong to severe wind gusts. The current forecast has this handled reasonably well so no changes are planned at this time. On the temperature side of things, heat indices are already at or near 100 degrees in many locations, will need to closely monitor the trends for the possibility of a heat advisory for some areas this afternoon. Lacy PREV DISCUSSION... /Issued 625 AM CDT Fri Jul 6 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms are expected to affect some of the terminals this afternoon. MVFR conditions are possible near areas of storms, with reduced visibilities in heavy downpours. Gusty winds will also be likely as storms collapse. Storms may develop first across northwest Arkansas, and then build into northeast Oklahoma along a slowly sagging cold front. VFR conditions are expected by this evening as storms diminish. PREV DISCUSSION... /Issued 249 AM CDT Fri Jul 6 2018/ DISCUSSION... Convection still lingering across southeastern portions of the forecast area, although coverage has diminished considerably over the past few hours. Will carry low PoPs into the morning hours although better chances of additional showers/thunderstorms arrive by the afternoon as a weak backdoor cold front drops into the area. HRRR and other CAMs models suggest development may start across northeast OK into northeast AR, with the activity developing southwest as the surface boundary sags through. Overall severe weather threat will remain low, but some gusty winds and locally heavy rainfall will be possible. The weak cold front will bring slightly cooler temperatures for the weekend, along with drier low-level air (and lower humidity) for the weekend. The upper high will build back across the central Plains for next week, with a series of weak waves expected to track east along the southern periphery of the ridge. This will bring periodic chances of showers and thunderstorms, mainly to the southern half of the forecast area for much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 71 92 67 / 30 10 10 0 FSM 95 73 92 68 / 40 20 10 0 MLC 93 72 90 67 / 40 20 10 0 BVO 95 67 91 59 / 20 10 0 0 FYV 91 63 86 58 / 30 10 10 0 BYV 90 65 87 61 / 30 10 10 0 MKO 95 71 90 66 / 40 20 10 0 MIO 93 67 89 61 / 20 10 0 0 F10 94 72 90 67 / 40 20 10 0 HHW 95 73 93 71 / 30 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Fri Jul 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Fri Jul 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited to Elevated in spots. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to increase in coverage thru the afternoon across the region, ahead of a weak cold front. The stronger storms are likely to produce strong gusty winds. Isolated reports of damaging winds are possible as well with the strongest cells. Frequent cloud to ground lightning and brief heavy downpours will also accompany the storms. Outside of the storm activity, much of eastern Oklahoma and west central Arkansas will again see heat index values climb into the 100 to 105 degree range. Take the proper heat precautions if you must be outdoors during the middle of the day. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jul 6, 2:10 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
210 PM CDT FRI JUL 6 2018
OKZ063-067>069-062000-
Adair OK-Cherokee OK-Delaware OK-Wagoner OK-
210 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DELAWARE...NORTHERN
ADAIR...EAST CENTRAL WAGONER AND CHEROKEE COUNTIES UNTIL 300 PM
CDT...
At 210 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Oaks to 6 miles east of Scraper
to 2 miles south of Christie. Movement was southwest at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Westville...
West Siloam Springs... Kansas...
Hulbert... Oaks...
Eldon... Proctor...
Christie... Peggs...
Maryetta... Cookson...
Cherokee Landing State Park... Scraper...
Twin Oaks... Baron...
Ballard... Lost City...
Natural Falls State Park...
LAT...LON 3620 9461 3589 9454 3564 9495 3588 9510
3599 9535 3608 9517 3607 9512 3610 9512
3623 9486
TIME...MOT...LOC 1910Z 058DEG 22KT 3613 9493 3610 9474 3592 9468Special weather statement, Jul 6, 2:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 PM CDT FRI JUL 6 2018
OKZ054>056-061-062015-
Osage OK-Rogers OK-Nowata OK-Washington OK-
215 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...SOUTHERN WASHINGTON AND SOUTHWESTERN NOWATA
COUNTIES UNTIL 315 PM CDT...
At 215 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Bigheart to Ochelata. Movement
was west at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Dewey... Barnsdall...
Ramona... Wynona...
Ochelata... Avant...
Grainola... Foraker...
Bigheart... Pearsonia...
Bartlesville Municipal Airport... Sunset Lake...
Osage Hills State Park... Okesa...
Wah Sha She State Park... Tallant...
Pershing... Nelagoney...
LAT...LON 3700 9637 3698 9614 3658 9567 3637 9624
3694 9676 3694 9675 3700 9675
TIME...MOT...LOC 1915Z 090DEG 21KT 3691 9628 3659 9599Special weather statement, Jul 6, 2:35 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
235 PM CDT FRI JUL 6 2018
OKZ062-067-068-062000-
Cherokee OK-Wagoner OK-Mayes OK-
235 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAYES...EASTERN WAGONER
AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 300 PM CDT...
At 235 PM CDT, strong thunderstorms were located along a line
extending from near Locust Grove to 3 miles northwest of Peggs to 7
miles northwest of Hulbert. Movement was southwest at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Wagoner... Chouteau...
Locust Grove... Okay...
Hulbert... Peggs...
Sportsmen Acres Community... Sequoyah State Park...
Lost City... Mazie...
Murphy...
LAT...LON 3618 9506 3595 9506 3582 9531 3596 9544
3607 9545 3608 9544 3616 9544 3629 9519
TIME...MOT...LOC 1935Z 041DEG 15KT 3619 9520 3613 9513 3601 9522Special weather statement, Jul 6, 2:48 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Tulsa OK 248 PM CDT FRI JUL 6 2018 OKZ060-061-067-062015- Tulsa OK-Rogers OK-Wagoner OK- 248 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 315 PM CDT... At 248 PM CDT, a strong thunderstorm was located over Verdigris, moving south at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Catoosa... Verdigris... This includes Interstate 44 between mile markers 231 and 245. LAT...LON 3631 9570 3622 9558 3605 9567 3617 9589 TIME...MOT...LOC 1948Z 021DEG 13KT 3622 9570
Special weather statement, Jul 6, 2:56 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 256 PM CDT FRI JUL 6 2018 OKZ061-062-067-062030- Rogers OK-Wagoner OK-Mayes OK- 256 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS... SOUTHWESTERN MAYES AND NORTHEASTERN WAGONER COUNTIES UNTIL 330 PM CDT... At 256 PM CDT, a strong thunderstorm was located 5 miles south of Chouteau, moving southwest at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wagoner... Chouteau... Mazie... LAT...LON 3622 9539 3611 9521 3593 9538 3605 9560 TIME...MOT...LOC 1956Z 038DEG 19KT 3611 9536
Special weather statement, Jul 6, 3:11 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
311 PM CDT FRI JUL 6 2018
OKZ060>062-067-068-070-072-062100-
Tulsa OK-Muskogee OK-Sequoyah OK-Cherokee OK-Rogers OK-Wagoner OK-
Mayes OK-
311 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN SEQUOYAH...SOUTHWESTERN MAYES...WAGONER...SOUTHERN
CHEROKEE...NORTHERN MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL
400 PM CDT...
At 310 PM CDT, strong thunderstorms were located along a line
extending from near Catoosa to 6 miles northeast of Pumpkin Center.
Movement was southwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Sand Springs...
Tahlequah... Wagoner...
Bixby... Jenks...
Glenpool... Coweta...
Catoosa... Fort Gibson...
Verdigris... Haskell...
Inola... Gore...
Okay... Webbers Falls...
Hulbert... Porter...
This includes Interstate 44 between mile markers 217 and 245.
LAT...LON 3580 9481 3550 9516 3600 9603 3607 9603
3608 9614 3630 9571
TIME...MOT...LOC 2010Z 051DEG 18KT 3617 9574 3577 9504The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 5, 7:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Jul 5, 8:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Jul 5, 9:14 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Jul 5, 11:06 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Jul 5, 11:34 PM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Jul 6, 1:24 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 51 min |
| Jul 6, 12:11 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Jul 6, 12:48 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jul 6, 1:12 PM CDT | Special Weather Statement | TSA | Nowata | 33 min |
| Jul 6, 1:15 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 6, 1:25 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jul 6, 1:34 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Jul 6, 1:35 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 6, 1:49 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Jul 6, 1:51 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Jul 6, 1:53 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 6, 1:56 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Jul 6, 2:10 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| Jul 6, 2:15 PM CDT | Special Weather Statement | TSA | Osage, Washington | 60 min |
| Jul 6, 2:35 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 37 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Jul 6, 2:56 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 49 min |
| Jul 6, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Tulsa, Wagoner | 36 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Jul 6, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 27 min |
| Jul 6, 4:07 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 53 min |
| Jul 6, 4:13 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 62 min |
| Jul 6, 4:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jul 6, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Jul 6, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 40 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | TSA | Choctaw | 16 min |
| Jul 6, 5:17 PM CDT | Special Weather Statement | TSA | Okfuskee | 13 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.